Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2004, 9:02 PM EDT for Hardin County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 9:02 PM EDT (01:02 UTC)
- Expired
- May 25, 2004, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hardin County, KY
The radar
The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KLMK 260102
SVRLMK
KYC093-260145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 945 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF VERTREES...OR ABOUT 48
MILES NORTH OF BOWLING GREEN...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STEPHENSBURG...EASTVIEW...WHITE MILLS AROUND 910 PM EDT
CECILIA...GLENDALE AROUND 915 PM EDT
RINEYVILLE...VINE GROVE...RADCLIFF AROUND 920 PM EDT
ELIZABETHTOWN AROUND 925 PM EDT
COLESBURG AROUND 930 PM EDT
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3776 8619 3760 8627 3753 8609 3746 8597
3758 8583 3775 8572 3792 8585
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:40 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 25, 3:40 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT TUE MAY 25 2004 .SHORT RANGE (TONIGHT THROUGH FRIDAY)... HIGH CLOUDS HAVE MOVED OVER THE FA AHEAD OF AN AREA OF SHOWERS TO OUR WEST. THIS HAS HELD TEMPERATURES DOWN...ESPECIALLY OVER THE WESTERN HALF OF FA. SATELLITE SHOWED CU DEVELOPING IN THE EAST BUT RADAR INDICATED ONLY LIMITED SHOWERS ACROSS THE AREA AT MID AFTERNOON. AS HEATING CONTINUES, EXPECT SCATTERED THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON. SERIES OF WEAK WAVES MOVING ACROSS THE AREA NOTED IN MODELS AT 700 MB AND 500 MB. SOME OF THIS IN GFS MAY BE DUE TO CONVECTIVE FEEDBACK. HOWEVER WITH MOIST UNSTABLE AIR IN PLACE ACROSS THE REGION WEAK IMPULSES WILL TRIGGER THUNDERSTORMS. AS FRONT SLIDES SLOWLY TO THE SOUTH TO NEAR OHIO RIVER DURING THE NEXT TWO DAYS, SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. BOTH ETA AND GFS INDICATE INCREASING HUMIDITY ON WEDNESDAY AND THURSDAY AND HAVE RAISED POPS INTO HIGH CHANCE AND LIKELY CATEGORIES. CHANCE OF SHOWERS WILL CONTINUE AGAIN FRIDAY. TEMPERATURES WILL BE A LITTLE COOLER WITH HIGHS MOSTLY IN THE 80 TO 85 DEGREE RANGE WITH GREATER CLOUD COVER. HAVE STAYED GENERALLY CLOSE TO A BLEND OF THE ETA AND GFS MOS GUIDANCE. EXTENDED (FRIDAY NIGHT THROUGH TUESDAY)... LOWER OHIO VALLEY WILL REMAIN WARM AND UNSTABLE FOR THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS. COLD FRONT APPROACHES ON MONDAY. SLIGHTLY COOLER TEMPS ON TAP FOR TUESDAY OTHERWISE. NOT MANY CHANGES MADE TO EXTENDED FORECAST. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOLZ/PYE
Hazardous weather outlook, May 25, 4:45 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 PM EDT TUE MAY 25 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 445 PM EDT (345 PM CDT) TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. VERY WARM MOIST AND UNSTABLE AIR SOUTH OF A FRONTAL ZONE SETTLING SOUTH TOWARD THE OHIO RIVER WILL BE THE BREEDING GROUND FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY THIS EVENING. THE NORTHERN TWO THIRDS OF KENTUCKY HAS BEEN UDGRADED TO A MODERATE RISK OF SEVERE STORMS BY THE STORM PREDICTION CENTER...THE PRIMARY RISKS BEING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE STRONGEST STORMS WILL MOVE EAST OF CENTRAL KENTUCKY BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CHANCES FOR THUNDERSTORMS. PERIODS OF HEAVY RAIN ARE POSSIBLE, PARTICULARLY ON WEDNESDAY, WHEN A STALLED FRONTAL BOUNDARY WILL BE IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. REITMEYER
In the hours before
Local storm report, May 25, 8:32 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM HEAVY RAIN VALLEY CITY 38.10N 86.22W
05/25/2004 2.58 INCH HARRISON IN AMATEUR RADIO
RAIN WAS FALLING AT A RATE OF 4.29 INCHES PER HOUR.
&&
MRCLocal storm report, May 25, 8:34 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST HAWESVILLE 37.90N 86.76W
05/25/2004 60 MPH HANCOCK KY LAW ENFORCEMENT
&&
MRCLocal storm report, May 25, 8:48 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG BRANDENBURG 38.00N 86.18W
05/25/2004 MEADE KY LAW ENFORCEMENT
A SEMI TRAILER WAS BLOWN OVER. ALSO MANY TREES WERE
DOWNED.
&&
MRCLocal storm report, May 25, 8:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
849 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL NEW ALBANY 38.30N 85.83W
05/25/2004 0.50 INCH FLOYD IN PUBLIC
&&
MRCLocal storm report, May 25, 8:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 1 S ROFF 37.64N 86.43W
05/25/2004 BRECKINRIDGE KY LAW ENFORCEMENT
TREES WERE DOWNED. SOME HAD KNOCKED DOWN POWER LINES
CAUSING POWER OUTAGES.
&&
MRCLocal storm report, May 25, 8:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 5 S BRANDENBURG 37.92N 86.18W
05/25/2004 MEADE KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 51 min |
| May 25, 8:31 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 25, 9:07 PM EDT | Flash Flood Warning | LMK | Breckinridge, Meade | 3 hr |
| May 26, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Green | 21 min |
| May 26, 1:21 PM EDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| May 26, 1:59 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| May 26, 2:07 PM EDT | Flash Flood Warning | LMK | Hardin | 83 min |
| May 26, 2:09 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 36 min |
| May 26, 2:24 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| May 26, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 23 min |
| May 26, 2:38 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 37 min |
| May 26, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 34 min |
| May 26, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 31 min |
| May 26, 3:01 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine, Woodford | 29 min |
| May 26, 3:12 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 33 min |
| May 26, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 34 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 41 min |
| May 26, 3:47 PM EDT | Flash Flood Warning | LMK | Warren | 103 min |
| May 26, 4:19 PM EDT | Flash Flood Warning | LMK | Barren | 116 min |
| May 26, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.